It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-30-2005, 12:04 PM   #1
Junior Member
(female)
 
Join Date: Jun 2005
Location: ohio
Posts: 31
gingypinge3 HB User
Avonex users

Hello everyone, it's been awhile since i've been here. I just started Avonex this past week. Not knowing what to expect, to me it was 24hrs of misery. I had the typical flu-like symptoms. I chilled so bad, woke my husband up and I pulled a muscle in my back.. What I would like to know is how long it took for any of you to get accustomed to the side effects. And for those no longer using Avonex, how long did you stay on it? Thanx to all

 
Old 07-30-2005, 12:33 PM   #2
Senior Member
(female)
 
Join Date: Jul 2005
Location: texas
Posts: 138
beachlover247 HB User
Re: Avonex users

Hi Gin,

I'm Sue and just had my first shot yesterday. Had to take it during the afternoon since nurse was here "showing" me how. I took tylenol (8 hour) and felt fairly okay until about4 in the am. Woke up with chills and achey. Tuffed it out until about 7 and took more tylenol. I've been pretty good since. I'm also taking iv solmed for 3 days which might be masking some of it. We'll see next week. I've read that the sides get easier with time for some. A couple of ladies I work with say their side effects got much better with time. I'm talking weeks and months, unfortunately. Hope your next shot goes better. I read a neat idea and that was to keep a journal of your inj sight and reaction so that you can keep track and not have to rely on you memory. I have CRS as well as MS.LOL Hope this helped. Welcome to the board.....it's a great resource and support. Take care.

 
Sponsors Lightbulb
   
Old 07-30-2005, 02:15 PM   #3
Senior Veteran
(female)
 
Join Date: May 2005
Location: Indiana
Posts: 668
KelliD HB User
Re: Avonex users

I have had the typical side effects too...and in nearly a year and a half on Avonex, just one episode like what you're talking about where I chilled so harshly that my whole body shook and trembled and I couldn't even hold a glass of water without sloshing it everywhere. 2 Advil LiquiGels and the episode was over in 20 minutes.

 
Old 07-30-2005, 02:38 PM   #4
Senior Member
(female)
 
Join Date: May 2005
Posts: 170
Sharon Grace HB User
Re: Avonex users

Hang in there! Those first weeks can be rough! I was on Avonex for three years before switching to Rebif eight months ago. The side effects usually start to lessen after four to six weeks. If I don't take Advil or Tylenol with my injections, even after all this time, I still get the chills and shakes sometimes severely. I was told to take Advil one hour prior to my Avonex shot and Tylenol two hours after the shot to help with symptoms. Usually it helps, but once in a while, you feel like you've been hit by a train! Also, remember to rotate those sites - keep a journal to help you remember where you inject. After three years on Avonex, injecting only once a week, I still developed quite a bit of scar tissue. Do hang in there and come the board for pep talks! Sharon Grace

 
Old 07-30-2005, 09:34 PM   #5
Member
(female)
 
Join Date: Feb 2005
Posts: 80
crystal22 HB User
Re: Avonex users

I've been on Avonex for 8 mos, seems like the symptoms started getting better after a few months. Everyone kind of figures out their own routine of what works for them, I take 2 Ibuprofen about 30 mins before my shot and then Tylenol or more Ibuprofen 4 hours later. As long as i keep on top of it I don't get any fever or chills, although sometimes I feel really irritable, I can't stand the way my clothes or my hair or anything feels when it's touching me. Hang in there, it'll get better.

 
Old 08-02-2005, 09:36 PM   #6
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 167
Moon Rising HB User
Re: Avonex users

Hi gingypinge3,
I havent posted in a long time. I'm on Avonex and the first 3 months were rough. I started it March 3rd 2005. These last 4 weeks, I have had no side effects(thank god). I take 2 and 1/2 Aleve 2 hours before the shot on Sunday at 6.p.m. and lay out my shot at the same time. Then at 8 or 8:30 I take my shot. Then at 10:00p.m. I take 2 more Alieve and a Lunesta Sleeping pill 3mg(ask your Dr. to prescribe it or ask for some samples first, it's AWESOME!). The sleeping pill is like a tranqulizer and I sleep like a rock right through the bad side effects! Then when I wake up at 7 or 8 a.m. I take 2 more Alieve and I'm done till the next week. Hope this helps. You'll try different methods untill you find your comfort zone. You'll have the body aches for the first 2 or three months, it gets better with time, hang in there. You can do it. It took me 16 shots till the side effects were gone. I rotate clockwise between my arms and thighs for injection sites. Take care hang tough
--Moon

 
Old 08-03-2005, 07:05 PM   #7
Member
(male)
 
Royal's Avatar
 
Join Date: Nov 2004
Location: Northern NJ
Posts: 58
Royal HB User
Re: Avonex users

You really don't know for sure, but most get accustomed to Avonex in time.
I, myself, experienced a temporary worsening of MS symptoms for a day or so after the shot early in therapy. I would have good and bad weeks, usually having to do with what was going on in my life at the time.
Its hard to say who long this lasted, but it did go away gradually. I reached the point where I no longer got any side effects from Avonex at all.
Hope this helps. Best of luck with Avonex therapy.
- Roy

 
Old 08-10-2005, 10:57 AM   #8
Senior Member
(male)
 
Join Date: Aug 2005
Location: Atlanta, GA
Posts: 128
evolution88 HB User
Re: Avonex users

I'm new to the board, diagnosed back in Jan of 05. Been on Avonex since May.

I still have some symptems, weird ones, like muscle weakness three days after the shot. This has happened too many times to be coincidence.

What seems to work for me is tylenol when I take my injection, celebrex about 2 hours later, and a tylenol before I go to bed. The Celebrex is what really seems to make the difference for me.

Last edited by evolution88; 08-10-2005 at 10:58 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Rebif to Avonex jatheros Multiple Sclerosis 1 09-09-2009 04:07 PM
Avonex Update Shelly7630 Multiple Sclerosis 40 09-08-2008 11:36 PM
Avonex advice please... molly3631 Multiple Sclerosis 9 09-01-2008 07:29 AM
new avonex ???? glamour girl Multiple Sclerosis 6 07-17-2007 06:25 AM
Avonex side effects pryan Multiple Sclerosis 17 06-19-2006 11:22 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 08:05 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!